Hi, I developed tinnitus in October 2011 after beginning a slow, gradual taper off of a medication known as a benzodiazepine (benzo). I had been taking Klonopin (clonazepam) for about 12 years and had no idea of its addictive properties and its potential for a long and horrific withdrawal syndrome that on average lasts 6 to 18 months or longer. One of the symptoms of withdrawal in those who are predisposed to moderate to severe withdrawal symptoms is tinnitus. According to one of the world's leading experts on benzodiazepines, Professor C. Heather Ashton who wrote the so-called "Ashton Manual" - How Benzodiazepines Work and How to Withdraw, the tinnitus is the last symptom to resolve and may be permanent. My tinnitus is a constant "hissing" sound that gets very loud, particularly with stress. I am looking for a supportive environment to give and get support for this condition and to find out if there are any options that might be helpful.